Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Mar 13, 2025, 2:56 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 2:56 AM CDT (07:56 UTC)
- In effect from
- Mar 14, 2025, 1:00 PM CDT
- Expired
- Mar 14, 2025, 11:41 PM CDT
- In force
- 11 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS73 KDVN 130756 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 256 AM CDT Thu Mar 13 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131600- /O.NEW.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Freeport, Keosauqua, Manchester, Fort Madison, Monmouth, Iowa City, Mount Carroll, Rock Island, Hennepin, Tipton, Maquoketa, Carthage, Cedar Rapids, Princeton, Fairfield, Independence, Vinton, Burlington, Oquawka, Clinton, Muscatine, Dubuque, Memphis, Sigourney, Sterling, Marengo, Davenport, Wapello, Mount Pleasant, Macomb, Washington, Galena, Aledo, Anamosa, Geneseo, Bettendorf, Kahoka, and Moline 256 AM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McClure
8 follow-up statements
080 WWUS73 KDVN 130900 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 400 AM CDT Thu Mar 13 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131700- /O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Freeport, Keosauqua, Manchester, Fort Madison, Monmouth, Iowa City, Mount Carroll, Rock Island, Hennepin, Tipton, Maquoketa, Carthage, Cedar Rapids, Princeton, Fairfield, Independence, Vinton, Burlington, Oquawka, Clinton, Muscatine, Dubuque, Memphis, Sigourney, Sterling, Marengo, Davenport, Wapello, Mount Pleasant, Macomb, Washington, Galena, Aledo, Anamosa, Geneseo, Bettendorf, Kahoka, and Moline 400 AM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The gusty winds and warm conditions will also lead to elevated fire danger. Any fires would have the potential to spread quickly in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McClure
963 WWUS73 KDVN 131524 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1024 AM CDT Thu Mar 13 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-132330- /O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Mount Pleasant, Galena, Iowa City, Freeport, Tipton, Anamosa, Maquoketa, Carthage, Geneseo, Manchester, Sterling, Rock Island, Keosauqua, Burlington, Clinton, Mount Carroll, Macomb, Memphis, Cedar Rapids, Vinton, Dubuque, Wapello, Princeton, Oquawka, Fort Madison, Davenport, Aledo, Monmouth, Hennepin, Moline, Muscatine, Marengo, Sigourney, Kahoka, Bettendorf, Independence, Fairfield, and Washington 1024 AM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 08
127 WWUS73 KDVN 132001 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 301 PM CDT Thu Mar 13 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140415- /O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Oquawka, Monmouth, Marengo, Manchester, Dubuque, Bettendorf, Sterling, Independence, Fairfield, Davenport, Mount Carroll, Moline, Anamosa, Carthage, Galena, Macomb, Memphis, Fort Madison, Muscatine, Hennepin, Rock Island, Wapello, Kahoka, Maquoketa, Sigourney, Geneseo, Mount Pleasant, Aledo, Clinton, Princeton, Vinton, Tipton, Freeport, Washington, Cedar Rapids, Iowa City, Keosauqua, and Burlington 301 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cousins
307 WWUS73 KDVN 140108 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 808 PM CDT Thu Mar 13 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140915- /O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Clinton, Burlington, Washington, Davenport, Sigourney, Iowa City, Fairfield, Macomb, Muscatine, Aledo, Galena, Independence, Tipton, Dubuque, Bettendorf, Mount Pleasant, Vinton, Manchester, Oquawka, Wapello, Princeton, Freeport, Hennepin, Rock Island, Moline, Anamosa, Kahoka, Marengo, Carthage, Monmouth, Cedar Rapids, Fort Madison, Memphis, Maquoketa, Keosauqua, Mount Carroll, Geneseo, and Sterling 808 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 PM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also, these strong winds will combine with dry and warm conditions to produce a critical fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
206 WWUS73 KDVN 140733 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 233 AM CDT Fri Mar 14 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141545- /O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Cedar Rapids, Wapello, Dubuque, Keosauqua, Fort Madison, Bettendorf, Mount Carroll, Marengo, Princeton, Rock Island, Memphis, Geneseo, Mount Pleasant, Burlington, Sterling, Oquawka, Davenport, Independence, Vinton, Moline, Monmouth, Macomb, Maquoketa, Anamosa, Washington, Manchester, Freeport, Carthage, Galena, Clinton, Sigourney, Tipton, Aledo, Fairfield, Iowa City, Hennepin, Kahoka, and Muscatine 233 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...From 1 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also, these strong winds will combine with dry and warm conditions to produce critical fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ McClure
789 WWUS73 KDVN 141538 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1038 AM CDT Fri Mar 14 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150600- /O.CON.KDVN.WI.Y.0003.250314T1800Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Manchester, Cedar Rapids, Marengo, Washington, Moline, Mount Pleasant, Freeport, Mount Carroll, Bettendorf, Tipton, Fairfield, Wapello, Monmouth, Hennepin, Galena, Rock Island, Aledo, Independence, Carthage, Sterling, Fort Madison, Davenport, Macomb, Iowa City, Memphis, Anamosa, Dubuque, Burlington, Sigourney, Geneseo, Princeton, Kahoka, Maquoketa, Clinton, Muscatine, Oquawka, Keosauqua, and Vinton 1038 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also, these strong winds will combine with dry and warm conditions to produce critical fire danger. * ADDITIONAL DETAILS...The strong southerly winds could result in blowing dust, especially from nearby farm fields that have been recently plowed. This could result in locally reduced visibilities that could make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JTS
440 WWUS73 KDVN 142229 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 529 PM CDT Fri Mar 14 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150600- /O.CON.KDVN.WI.Y.0003.000000T0000Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Galena, Manchester, Carthage, Kahoka, Freeport, Aledo, Tipton, Vinton, Muscatine, Mount Pleasant, Geneseo, Anamosa, Monmouth, Burlington, Washington, Cedar Rapids, Mount Carroll, Maquoketa, Rock Island, Memphis, Davenport, Macomb, Marengo, Dubuque, Oquawka, Iowa City, Sigourney, Moline, Bettendorf, Keosauqua, Wapello, Fairfield, Sterling, Princeton, Clinton, Hennepin, Fort Madison, and Independence 529 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of north central, northwest, and west central Illinois, east central, northeast, and southeast Iowa, and northeast Missouri. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Also, these strong winds will combine with dry and warm conditions to produce critical fire danger. * ADDITIONAL DETAILS...The strong southerly winds could result in blowing dust, especially from nearby farm fields that have been recently plowed. This could result in locally reduced visibilities that could make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
635 WWUS73 KDVN 150441 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1141 PM CDT Fri Mar 14 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150545- /O.CAN.KDVN.WI.Y.0003.000000T0000Z-250315T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Galena, Manchester, Carthage, Kahoka, Freeport, Aledo, Tipton, Vinton, Muscatine, Mount Pleasant, Geneseo, Anamosa, Monmouth, Burlington, Washington, Cedar Rapids, Mount Carroll, Maquoketa, Rock Island, Memphis, Davenport, Macomb, Marengo, Dubuque, Oquawka, Iowa City, Sigourney, Moline, Bettendorf, Keosauqua, Wapello, Fairfield, Sterling, Princeton, Clinton, Hennepin, Fort Madison, and Independence 1141 PM CDT Fri Mar 14 2025 ...WIND ADVISORY IS CANCELLED... The threat for widespread strong wind gusts has diminished for the overnight hours, thus the Wind Advisory has been canceled. The winds will increase again late tonight into Saturday morning, with gusts up to 40 MPH possible especially across portions of northwest Illinois. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:40 PM CDT, 4 hours 16 minutes earlier. Its key messages:
- Windy conditions with elevated fire danger are possible on Friday.
- Late Friday afternoon and evening, strong to severe storms are possible. The Storm Prediction Center has an Enhanced Risk (level 3 of 5) area for locations generally south of I-80 with a Slight Risk (level 2 of 5) north.
- Strong winds will be possible again on Saturday.
- It will be blustery and colder Sunday with a warmup for Monday and Tuesday.
Area forecast discussion, Mar 12, 10:40 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1040 PM CDT Wed Mar 12 2025 ...06z Aviation Update... .KEY MESSAGES... - Windy conditions with elevated fire danger are possible on Friday. - Late Friday afternoon and evening, strong to severe storms are possible. The Storm Prediction Center has an Enhanced Risk (level 3 of 5) area for locations generally south of I-80 with a Slight Risk (level 2 of 5) north. - Strong winds will be possible again on Saturday. - It will be blustery and colder Sunday with a warmup for Monday and Tuesday. && .SHORT TERM /THROUGH THURSDAY/... Issued at 303 PM CDT Wed Mar 12 2025 At 2 PM, a storm system is developing in Oklahoma that will shift eastward tonight and spread higher clouds northward across eastern Iowa, northwest Illinois, and far northeast Missouri. The cloud cover will allow for slightly warmer low temperatures tonight than last night. Low temperatures on Thursday morning are forecast to range from the mid 30s along the Highway 20 corridor to the mid 50s in far southeast Iowa and northeast Missouri. Winds are forecast to be easterly around 5 MPH overnight. Expect quiet weather through the day on Thursday. Winds will turn to the southeast during the day with speeds of 5 to 10 MPH. The warming trend continues on Thursday with high temperatures climbing into the upper 60s along the Highway 20 corridor to the mid 70s south of a Fairfield to Galesburg line. To go with the trend of lower dewpoints nudged down to the NBM 10th percentile which slows the return of some moisture. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 303 PM CDT Wed Mar 12 2025 The pattern through the long term period is largely a west to east amplified zonal pattern. A deep trough is forecast to move into the Plains Thursday night through Friday night. A shortwave rounding into the base of the trough late Thursday night into early Friday is forecast to undergo a rapid deepening and closing off as it lifts northeastward from the southern Plains into the Upper Midwest. This is a very strong Spring storm system that is near a record minimum pressure in the 30 year model climate data base. Ahead of this storm system, a warm advection wing is forecast to lift northward across the area after 06 UTC Friday. Have add chances of rain showers along the Highway 20 corridor to account for this but confidence is low. Near record high temperatures, winds, and fire weather concerns: Strong southerly flow ahead of this storm system on Friday will allow warmer air to flow northward across the area. This will result in high temperatures in mid to upper 70s. Many of these high temperatures are within in 2 to 3 degrees of the record high temperatures for March 14th. The pressure gradient across Iowa is forecast to tighten through the day allowing for strong southerly winds to develop with sustain speeds of 20 to 30 MPH and gusts up to 45 to 50 MPH during the mid to late afternoon. Model soundings show a steadily deepening mixed layer and increasing 850mb winds with increasing wind gusts through the afternoon. Given that the green up has not begun across the area this will allow for any fires that start to spread rapidly with the winds specially in the mid to late afternoon when winds are strengthening. Relative humidities are no impressively low given that dewpoints will rise into the lower to mid 50s. The peak in winds wiil continue into the evening hours. The severe weather risk: All indications are that a strong synoptically forced severe thunderstorm outbreak will occur across the area Friday afternoon into the the evening hours. Strong frontal convergence and impressive frontogenetical forcing will overspread the area from mainly 21 UTC Friday to 03 UTC Saturday. There is a 3 to 6 hour timing difference between the models with the GFS the fastest with it moving into the CWA by 21 UTC and NAM delaying it until 00 UTC Saturday. This coincides with the peak in CAPE of 500 to 1000 J/KG and 0 to 6 km shear of 60 to 70 knots. Winds are largely unidirectional on forecast soundings with winds at the top of the mix layer late Friday afternoon into the evening of 55 to 60 knots. Storms that develop may be scattered at first but will quickly grow upscale into a squall line and accelerate northeastward across the area bringing the potential for widespread damaging winds. Model hodographs are large and cyclonically curved indicating the potential for spin up tornadoes but the limiting factor for these will be limited moisture and higher LCL heights. Think that the risk for hail will be lower given a potentially lower residence time in upper portions of the sounding. These storms will also be moving very fast, greater than 50 MPH ,and needing a a quick reaction time if warnings are issued. The severe threat will end as the cold front surges eastward across the area. The area remain on the southwest side of this closed storm system Saturday into Sunday morning. A tight pressure gradient will remain in place across the area through the day on Saturday. This could lead once again to sustained speeds of 20 to 30 MPH especially in northwest Illinois with gusts of 40 to 45 MPH from west to east. Temperatures will be noticeably colder on Saturday and be up to 20 degrees colder with high temperatures in the 50s. Scattered rain showers are possible through the day, especially north of Interstate 80. Precipitation will come to an end from west to east Sunday morning with a potential change over to snow Sunday night. At this time, little to no accumulation is expected. Sundays high temperatures will be colder with highs in the 40s. A warming trend begins on Monday as high pressure moves into the region. Another trough and upper level low is forecast to move across the Plains Tuesday into Wednesday but there is almost 24 hours difference between the GFS and ECWMF so POPs are broad brushed && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1038 PM CDT Wed Mar 12 2025 Generally light easterly sfc winds overnight into Thu morning, then as GRT LKS high pressure starts to move off to the east, the sfc winds will veer some and increase to 8-12 KTs by midday. VFR conditions to continue into Thu evening with just passing rounds of high clouds. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Cousins LONG TERM...Cousins AVIATION...12
Hazardous weather outlook, Mar 12, 6:58 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 658 PM CDT Wed Mar 12 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 658 PM CDT Wed Mar 12 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Wind gusts of 35 to 45 mph are expected Friday which will combine with near record highs and dry vegetation to produce an elevated fire danger. Late Friday afternoon and through the mid evening hours, severe thunderstorms are possible with damaging winds and a few tornadoes the main threats. Large hail is also possible. Wind gusts of 35 to 40 mph will be possible on Saturday, especially in Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotter activation is likley Friday afternoon and evening. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:54 AM CDT | Fire Weather Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 15 hr |
Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.